Universidad Complutense de Madrid
E-Prints Complutense

On the behavior and cases of nonexistence of the free-boundary in a semibounded porous-medium



Último año

Díaz Díaz, Jesús Ildefonso y Kersner, R. (1988) On the behavior and cases of nonexistence of the free-boundary in a semibounded porous-medium. Journal of Mathematical Analysis and Applications, 132 (1). pp. 281-289. ISSN 0022-247X

[img] PDF
Restringido a Sólo personal autorizado del repositorio


URL Oficial: http://www.sciencedirect.com/science/article/pii/0022247X88900613


The authors consider the Fokker-Planck equation ut=(um)xx+b(uλ)x, x>0, t>0, with initial and boundary data u(x,0)=u0(x), x>0, u(0,t)=u1(t), t>0, u0 having its support in a bounded interval. They concentrate on the case 0<λ<1, m≥1 with the aim of investigating the behavior of the free boundary, i.e. the moving boundary of suppu, in various different cases. When b>0 it is shown that if u1 tends to zero as t→∞, then the free boundary tends to zero. If u1 vanishes in a finite time, so does the free boundary. The possibility that the free boundary tends to infinity is also discussed. Moreover, conditions are found on m,λ and on u1 such that the free boundary can be estimated from above (localization) and from below by a positive constant. When b<0 it is shown that the free boundary never exists (for λ≥1, m>1 the free boundary is known to start from the right endpoint of suppu0).

Tipo de documento:Artículo
Palabras clave:behavior; free boundary; semibounded porous medium; Cauchy-Dirichlet problem; Fokker-Planck equation; qualitative properties; free boundaries; interfaces
Materias:Ciencias > Matemáticas > Geometría diferencial
Código ID:16261
Depositado:10 Sep 2012 07:58
Última Modificación:12 Dic 2018 15:08

Descargas en el último año

Sólo personal del repositorio: página de control del artículo